Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

My daughter is brain damaged from birth and recently she

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16041 Questions

default
Posted on Tue, 29 Jan 2019 in Brain and Spine
Question: My daughter is brain damaged from birth and recently she has had a increase in Depakote a medication for her occasional seizures and she has started to do some spontaneous actions like excessive anger etc and she will answer my question of "why did you do that" always with I don't know why. Could this be due to an increase in her Depakote?
doctor
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
emotional lability and abnormal thinking can occur in some persons

Detailed Answer:
HI, thanks for using healthcare magic

Depakote can cause emotional lability and abnormal thinking in 6% of persons according the medscape professional drug website which lists all of the possible side effects and their percentages.

Emotional lability and abnormal thinking can cause excessive anger and other abnormal emotional reactions.
Since her seizures are infrequent, you may want to consider discussing her reactions and dose with her doctors to see if they can make any adjustment.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on